# SDR 95ZZZX7016

- Difficulty date: November 21, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N47451
- Make and model: Piper PA-28-181
- Aircraft serial: 287890076
- Engine: Lyc O360A4M
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve
- Condition: Separated
- Location: Nr 3 Cyl Exh
- Part time: 2,405 hours
- Stage of operation: NR
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

NR 3 CYLINDER EXHAUST VALVE SEPARATED THE STEM FROM THE HEAD.  AIRCRAFT WAS FORCED TO LAND.  ENGINE HAD GOOD HISTORY OF MAINTENANCE.  THE ENGINE WAS NEW IN 1977.  SUBMITTER SUGGESTS THE INDUSTRY SHOULD BE REQUIRED TO REMOVE THE EXHAUST SYSTEM AND INSPECT VALVES FOR CORROSION IN A CALENDER TIME FRAME.
